MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I16-30
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Renal Failure (2041)
Date of Event 07/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm on (b)(6) 2023.After bilateral internal iliac artery embolization, an afx2 bifurcated stent graft and an afx vela infrarenal were deployed via the right access.The procedure was complete after confirming the absence of endoleaks on the final angiography.Immediately post-procedure, the patient developed acute renal failure that was complicated by systematic thrombosis.Paraparesis was noted.Due to the patient refusing dialysis, no additional treatment was performed.The patient passed away the following day.Reportedly, due to the patient's significant shaggy aorta, it is suspected that thrombi were dislodged into the renal arteries during device maneuvers which led to renal failure.Given the presence of a shaggy aorta from the descending to the abdominal aorta, this event could have occurred with any device due to the underlying vascular condition.While this case should originally have been treated with surgical graft replacement, a stent graft was selected because the patient requested endovascular aneurysm repair.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the renal failure, neurological impairment (paraparesis) and death complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Immediately following the procedure, the patient reportedly developed acute renal failure complicated by systemic thrombosis and paraparesis; the patient refused dialysis, received no further treatment, and was reported deceased the following day (on (b)(6) 2023).These events could not be conclusively confirmed due to the absence of supporting medical records.A shaggy aorta (irregular aortic wall and thrombus lined) was noted, which could have contributed to the systemic thrombosis and subsequent renal failure, paraparesis, and death.Device, user, procedure or anatomy relatedness of complaint cannot be determined.No procedure related harms could be determined.The final patient status was reported as deceased on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key24789901
Report Number3011063223-2026-00039
Device Sequence Number9844781
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)250914
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model NumberBEA28-90/I16-30
Device Lot Number2611094010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT#: 2591508003.; COILS (NON-ENDOLOGIX).
Outcome Attributed to Adverse Event Death;
Patient SexMale